MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRILL, FLEXIBLE, ENDOSCPC, CANN, 5MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. DRILL, FLEXIBLE, ENDOSCPC, CANN, 5MM; ACCESSORIES,ARTHROSCOPIC
Model Number 72202972
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter foreign zip code: (b)(6).
 
Event or Problem Description
It was reported that during a procedure at the time of introducing the drill flexible device to start drilling, the product broke.The incident happened inside the patient, however the device was removed.The patient´s health condition is stable and no damage was reported.The procedure was completed successfully with a backup device.
 
Additional Manufacturer Narrative
Due no product return, the complaint could not be confirmed.Definitive conclusions cannot be made without a device to evaluate.Accurate investigation and evaluation are not possible.The product met specifications upon release to distribution.

Brand Name
DRILL, FLEXIBLE, ENDOSCPC, CANN, 5MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6915219
Report Number1219602-2017-01241
Device Sequence Number827591
Product Code NBH
UDI-Device Identifier03596010654533
UDI-Public(01)03596010654533(10)50541044
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202972
Device Catalogue Number72202972
Device Lot Number50541044
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/29/2017
Supplement Date Received by Manufacturer11/22/2017
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date11/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1